Skip to main content
The Gottlieb Group of Finite Linear Quotients of Odd-Dimensional Spheres
Faculty Publications - Mathematics
  • S. Allen Broughton, Rose-Hulman Institute of Technology
Document Type
Publication Date

Let G be a finite, freely acting group of homeomorphisms of the odd-dimensional sphere S2n-1. John Oprea has proven that the Gottlieb group of S2n-1/G equals Z(G), the centre of G . The purpose of this short paper is to give a considerably shorter, more geometric proof of Oprea's theorem in the important case where G is a linear group.

External Access URL
Citation Information
Broughton, S.A. (1991, April). The Gottlieb group of finite linear quotients of odd-dimensional spheres. In Proceedings of the American Mathematical Society, 111(4), 1195-1197.